MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH THROMBOREL S

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH THROMBOREL S
Model Number THROMBOREL S
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).Quality controls (qc) recovered within range at the time of the event.No mechanical issues were observed, and all reaction kinetics were correctly evaluated by the system software.Pre-analytical issues such as not properly mixing the patient sample may have contributed to the discordant results.The cause of the event is unknown.The reagent is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
A discordant, falsely elevated prothrombin time international normalized ratio (inr) result was obtained on a patient sample on a sysmex cs-2100i system using thromborel s reagent.Due to the high result, the sample was rerun for inr using the same system and same reagent, resulting lower.The same sample was then repeated for inr on a sysmex cs-5100 system using thromborel s reagent, resulting lower.The initial discordant result obtained on the sysmex cs-2100i system was auto-validated and reported to the physician(s).The customer informed the physician(s) to disregard the falsely elevated inr result and requested that another sample from the patient be obtained and run for inr.The patient was redrawn and the sample was run for inr, resulting lower and matching the result previously obtained on the sysmex cs-5100 system.This result was reported, as the correct result, to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant, falsely elevated prothrombin time international normalized ratio (inr) results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2020-00048 on 24-sep-2020.Additional information (28-sep-2020): section d8 of the mdr was changed from "unknown" to "no".Correction (30-sep-2020): section b6 of the mdr was changed to indicate the prothrombin time international normalized ratio (inr) result of 2.19 was also considered to be discordant.

Brand Name
THROMBOREL S
Common Device Name
THROMBOREL S
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring-str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key10580966
Report Number9610806-2020-00048
Device Sequence Number304808
Product Code GJS
UDI-Device Identifier00842768011337
UDI-Public00842768011337
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K003870
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2021
Device Model NumberTHROMBOREL S
Device Catalogue Number10446445
Device Lot Number565677
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR